Journal of Mathematical Sciences

, Volume 182, Issue 2, pp 246–254 | Cite as

A generalization of chromatic polynomial of a graph subdivision

  • D. M. CardosoEmail author
  • M. E. Silva
  • J. Szymański


Considering the partitions of a set into nonempty subsets, we obtain an expression for the number of all partitions of a given type. The chromatic polynomial of a graph subdivision is generalized, considering two sets of colors, and a general explicit expression is obtained for this generalization. Using these results, we determine the generalized chromatic polynomial for the particular case of complete graph subdivision.


Complete Graph Nonempty Subset Chromatic Number Simple Graph Monic Polynomial 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    C. Berge, Graphs, North-Holland (1985).Google Scholar
  2. 2.
    G. D. Birkhoff and D. Lewis, “Chromatic polynomials,” Trans. Am. Math. Soc., 60, 355–451 (1946).MathSciNetzbMATHGoogle Scholar
  3. 3.
    D. M. Cardoso, J. Szymański, and M. Rostami, Matemática discreta: Combinatória, teoria dos grafos e algoritmos, Escolar Editora, Lisboa (2008).Google Scholar
  4. 4.
    R. Diestel, Graph Theory, Springer-Verlag (1997).Google Scholar
  5. 5.
    A. M. Herzberg and M. R. Murty, “Sudoku squares and chromatic polynomials,” Notices Am. Math. Soc., 54, No. 6, 708–717 (2007).MathSciNetzbMATHGoogle Scholar
  6. 6.
    R. P. Stanley, Enumerative Combinatorics, Vol. 1, Cambridge Univ. Press (1997).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2012

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of AveiroAveiroPortugal
  2. 2.Department of Discrete MathematicsAdam Mickiewicz UniversityPoznańPoland

Personalised recommendations